It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


SS, I guess I was not clear, I am under a dr.'s care, I was told to taper 10% every 2-4 weeks, or even longer if I need to. My initial problem was I was abusing the drug, and addict that I am, had to tell my psych dr. I was taking a lower dose than I really was, so that was a little big of a drop in milligrams at the beginning, but I somehow got through that taper easier than I am in the later stage of my taper, when I am very infrequently abusing the drug, and it is "medicine" for me if I am taking "as prescribed." I have been clean for 8 days, at this date of today.

I am in no rush at all. and My Therapist told me to quit focusing on getting off of the klonopin, as I was obsessed with it, and to start going to more N.A. Meetings, get a Home Group, a Sponsor, etc., and this will all work itself out. I am just getting back to NA after years of absence.

So I was tapering 1/8 mg for a long time (cutting the yellow 5 mg clonozepam tabs into fourths), but have still been getting sick, regardless of the slow taper. That is just the nature of the beast, not for everyone, but for some people, benzo's are extremely hard to get off of.

I understand you can have withdrawal symptoms even while still taking the drug, due to tolerance. I know I have definitely developed tolerance. I also had a huge tolerance for alcohol after drinking for 20 years, and alcohol also does damage to your Central Nervous System.

Also, when you have symptoms that did not exist BEFORE you took the benzo, but they are new symptoms that appear after you stop taking the drug, or are tapering, they are "true" withdrawal symptoms, and that indicates the benzo has changed the functioning of your Central Nervous System, hence the need for a slow taper, so your body can adjust. So that is what I appear to have. Add that to the damage done by my years of drinking, I think my brain is in revolt against me!!

Paradoxical withdrawal (rebound symptoms) would be exaggerated anxiety symptoms, when you initially took the drug for anxiety, insomnia when you initially took the drug for insomnia, but these usually go away after several months. This is not the type of withdrawal symptoms I am having.

My withdrawal symptoms are because this drug has changed my central nervous symptom, hence the severe headaches, stomach pains (I understand benzos have to do with the "GABA" receptors in our brains, and there are also GABA receptors in our stomachs, that is why the stomach pain.), sleep disturbance, etc., etc.,

I have been seeing a psych dr. since 1996, so I have been with him over 10 years. He prescribed me the Klonopin due to anxiety 2 years ago. I am also on a few psych meds, I have been on several different ones over the years. I am also in therapy with a Certified Addictions Counselor who is helping me with my taper and to just get through this somehow.

But even with a slow taper, this is going to be hell, and I can either go through it with my support people, and get off it eventually, but my CAC told me there will be withdrawal for me, no matter what.

I just wondered if anyone on this Board had any new ideas for me to try for my severe headaches. They are some days unbearable to where I cannot function. It is very odd, sometimes I have windows of time where I am fine, and them, BAMM, I am struck with a cluster-type headache on one side of my head, or my eyeballs hurt, or I feel like I have a migraine, it is very upsetting to me that a drug can do this to you.

The Magnesium idea is great, I will definitely try it, and search for it on the Internet re: headaches and magnesium as you suggest, and read about it. Thank you, Reach Out. I will try anything at this point!!!

Thank you both for your replies.

Navy Sub Mom





All times are GMT -7. The time now is 07:25 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!